Ok where do I start. I have had Graves disease since 2003. It ttok them two years to figure out I had graves disease. From my first RA to now my tsh has been on a roller coaster ride. No matter what they do it will not stay level . I was RA on 10-2-07 for the second time. All seemed normal after the RA. I had all of the clasic symptoms. high tsh and so on. It has now been 8 months and my tsh will not level out. My TSH was checked three weeks ago (range 0.32-5.0) and was at 1.7 , then they checked it two weeks ago and was at 3.0 and last week at 3.7. Along with this my T4 (range 0.80-1.90) has been hanging around 2.15. My T3 has been hanging around (range 82-179) 120. I was taking Levox. 163mcg and after the second test they uped me to 175mcg.
My physical symptoms have been no energy, dizzy, chest hurting,sweating under the arms , dry mouth and slight headach. I am ready to just give up on all doctors. My Doctor is from the University of Colorado. I thought I had the best. Is it just my impatience after five years or do I need to ask some more questions to my Doctor?? If so what do I ask her???
Last edited by weavers5; 06-21-2008 at 12:11 PM.
Reason: missed things
Thanks for the reply. Just want to add a little more info. . I have a very sensitive thyroid. By this I mean, little changes in my TSH really has a big affect on me, also my TSH will change within a few days. The Doctors have told me the same thing as you but are stumped on the quick change in my TSH . The average person will take several weeks to change and level out. Not mine it move as soon as they do a dose change. My TSH will keep going up or down . They have kept me on the same dose for a month at a time and it keeps moving up or down until they change my dose. The DX is the one who want me monitored weekly at this point. Am I missing something or is this what I have to look foreward too the rest of my lif?. PS, I have the bulging eye also. Lucky me.
Watching a TSH can be really fascinating but in your case, I don't think doing that is going to make you feel well. You should not be being dosed based on your TSH level and that number should be thrown out and you should be being dosed on your actual free thyroid hormone levels. Your FT4 is too high. It could very well explain your symptoms. It's kinda hard to say on the T3. T3 levels change a lot faster than T4 levels do.
My personal opinion would be to have them lower your Levox until your T4 is within normal range and then add T3 if your T3 level goes lower than it is after waiting at least 6 weeks before doing any further testing. If that doesn't make you feel better, then perhaps someone might want to take a peek at your pituitary function but that's not necessary quite yet. I think the main problem is a reliance on TSH levels after RAI which can, in some people, be pretty unreliable.
Good luck. I really hope you get this straightened out soon.